Kansas, 2005

Hail in Kansas, November 27, 2005

November 27, 2005 · NWS ICT · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before the first event at Nov 27, 10:47 AM CST, 4 hours 44 minutes earlier.

Area forecast discussion, Nov 27, 10:47 AM CST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1047 AM CST SUN NOV 27 2005

.UPDATE...
NO MAJOR CHANGES TO THE CURRENT PACKAGE. LOW PRESSURE CONTINUES TO
PROGRESS ACROSS THE CENTRAL PARTS OF THE STATE. SOUTHEAST FLOW
AHEAD OF THE FRONT IS ADVECTING MID 50 DEWPOINTS INTO SOUTH
CENTRAL AND SOUTHEAST KANSAS. WE WILL HAVE TO CONTINUE TO MONITOR
THE ATMOSPHERE AS THE AFTERNOON PROGRESSES FOR POTENTIAL SEVERE
WEATHER THREAT DUE TO A COLD POOL ALOFT...DECENT SHEAR PRESENT AND
A DRY SLOT ROTATING ACROSS OKLAHOMA TOWARDS THE SOUTHERN SECTIONS
OF KANSAS. LARGE HAIL IS LIKELY AND POSSIBLY A TORNADO IS POSSIBLE
WITH ANY STORMS THAT DEVELOP.

&&

.PREV DISCUSSION... /ISSUED 403 AM CST SUN NOV 27 2005/

DISCUSSION...
FORECAST HIGHLIGHTS:
1) SVR THUNDERSTORM POTENTIAL OVER PRIMARILY SE KS THIS AFTERNOON.
2) STRONG NW WINDS TO OVERSPREAD CENTRAL KS TONIGHT, THEN ACROSS
SC KS MONDAY.

TODAY:
FORECAST FOCUS IS ON BEHAVIOR OF INTENSE() UPSTAIRS LOW DIGGING
SE ACROSS CENTRAL ROCKIES. PROGGED POSITIONING OF 300-MB JET MAX
PLACES SE KS BENEATH LEFT EXIT REGION THIS AFTERNOON & WITH MODEST
INSTABILITY AND STRONG DEEP-LAYER SPEED PRESENT, WL INCLUDE SEVERE
DESCRIPTOR THIS AFTERNOON. TSRA THAT DEVELOP WILL BE FAST-MOVING,
WITH DAMAGING WINDS THE PRIMARY THREAT. AS PARENT UPSTAIRS LOW
APPROACHES, DEEP() SFC LOW WILL BEGIN TO LIFT NE ACROSS ERN 1/3
OF KS TO ALLOW WINDS TO SHIFT TO NW & INCREASE MARKEDLY EARLY THIS
EVENING. WITH EXPECTED LATE ARRIVAL OF SYSTEM, CHECKED SWING ON
ISSUING WIND ADVISORY FOR WRN CORRIDOR. TEMPERATURE GRADIENT WILL
BE TIGHT & DIFFICULT TO PIN-POINT ACROSS SE KS (WHERE NO DOUBT
ALIGNED WITH WARM ADVECTION AXIS) & ALONG NW CORRIDOR, WHERE NO
DOUBT CLOSEST TO ONSET OF STRONG COLD ADVECTION LATE THIS AFTERNOON.

TONIGHT:
WITH DEEP() SFC LOW CONTINUING TO LIFT ACROSS NE KS & THE MO/IA
BORDER, STRONG COLD ADVECTION INVADES FORECAST AREA IN NW-SE MANNER
VIA STRONG NW WINDS THATLL LIKELY REACH 25-30 MPH ACROSS CENTRAL
KS AROUND 12 MIDNIGHT. RA TO CHANGE TO -SN ACROSS WRN 1/2 OF
CENTRAL KS 9 PM, ACROSS SC KS 12 MIDNIGHT, WITH -RA/-SN MIXTURE
PICTURED FOR SE KS EARLY MONDAY MORNING, AS DEEP WRAP-AROUND
MOISTURE OVERSPREADS NEIGHBORHOOD. GREATEST POTENTIAL FOR
ACCUMULATING SN NO DOUBT TICKETED FOR CENTRAL KS WHERE 1-2
ACCUMULATIONS POSSIBLE BY DAYBREAK. WITH GROUNDS AS WARM AS
THEYVE BEEN, ACCUMULATIONS SHOULD BE TEMPERED, HENCE THE
CONSERVATIVE APPROACH.

MONDAY:
AS PREVIOUSLY-MENTIONED SFC LOW APPROACHES UPR MS VALLEY, NW WINDS
WILL DIMINISH, WITH -SN CONFINED TO NRN TIER COUNTIES IN AFTERNOON.

MONDAY NIGHT-TUE NIGHT:
DRY WEATHER SLATED ALL AREAS AS WEAK SFC RIDGE MOVES ACROSS EAST
ACROSS SRN PLAINS.

WED & WED NIGHT:
NEXT CHANCE FOR RA SLATED FOR WED AFTERNOON AS NEXT COLD FRONT
SURGES E/SE ACROSS KS. TOO EARLY TO SPECULATE AS TO HOW MUCH
MOISTURE WILL BE AVAILABLE FOR COLD FRONT TO WORK WITH, HENCE THE
CONSERVATIVE APPROACH ON POPS FOR TIME BEING.

&&

PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    57  34  40  23 /  50  60  20   0
HUTCHINSON      54  32  39  22 /  60  60  30   0
NEWTON          58  33  39  22 /  50  60  30   0
ELDORADO        60  34  40  23 /  50  50  30   0
WINFIELD-KWLD   59  35  42  24 /  50  50  20   0
RUSSELL         50  29  36  20 /  60  70  40   0
GREAT BEND      49  30  38  21 /  60  70  30   0
SALINA          56  32  36  20 /  60  70  40   0
MCPHERSON       56  32  37  21 /  60  60  30   0
COFFEYVILLE     66  37  42  25 /  50  40  20   0
CHANUTE         64  36  40  24 /  50  40  20   0
IOLA            64  35  40  24 /  50  40  20   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 6 PM SUNDAY TO 6 AM MONDAY FOR
KSZ032-033-047>053-067-068-082-083.

&&
Hazardous weather outlook, Nov 27, 10:58 AM CST, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1058 AM CST SUN NOV 27 2005

KSZ032-033-047>053-067>072-082-083-091>096-098>100-281200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1058 AM CST SUN NOV 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

FOR TODAY...THUNDERSTORMS ARE POSSIBLE OVER PRIMARILY SOUTHEAST
KANSAS THIS AFTERNOON...AND MAY BE SEVERE WITH DAMAGING WINDS THE
PRIMARY THREAT. HOWEVER...ENOUGH SHEAR IS PRESENT IN THE
ATMOSPHERE...THAT A TORNADO CANNOT BE RULED OUT.  THE AREA OF
PRIMARY CONCERN THIS AFTERNOON WILL BE TO THE EAST OF A MARION TO
SEDAN LINE.

FOR TONIGHT...NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH THAT...
WHEN COMBINED WITH AREAS OF LIGHT SNOW SPREADING SOUTHEAST ACROSS
CENTRAL AND PART OF SOUTH-CENTRAL KANSAS...WILL PRODUCE POTENTIALLY
HAZARDOUS TRAVEL. PLEASE REFER TO THE WINTER WEATHER ADVISORY...IN
EFFECT FROM 6 PM THIS EVENING UNTIL 6 AM MONDAY...FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS POSSIBLE TO THE EAST OF A MARION TO
SEDAN LINE THIS AFTERNOON AND EVENING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ES/CH

In the hours before

Local storm report, Nov 27, 2:22 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
222 PM CST SUN NOV 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 PM     HAIL             UDALL                   37.39N 97.12W
11/27/2005  0.75 INCH        COWLEY             KS   TRAINED SPOTTER

&&

CWH
Special weather statement, Nov 27, 2:23 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
223 PM CST SUN NOV 27 2005

KSZ069-083-092-093-272100-
BUTLER-COWLEY-SEDGWICK-SUMNER-
223 PM CST SUN NOV 27 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER...COWLEY...SEDGWICK AND SUMNER
COUNTIES...

AT 219 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR UDALL...OR 20 MILES NORTH OF ARKANSAS
CITY...AND MOVING NORTH AT 35 MPH.

DIME SIZE HAIL IS EXPECTED WITH THIS STORM. MANY OF THE STORMS IN
THIS ADVISORY AREA MAY PRODUCE HAIL UP TO DIME SIZE.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

CARUSO
Local storm report, Nov 27, 2:50 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
250 PM CST SUN NOV 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     TORNADO          NE CHERRYVALE           37.27N 95.55W
11/27/2005                   MONTGOMERY         KS   TRAINED SPOTTER

            TORNADO ON THE GROUND NORTHEAST OF CHERRYVALE.

&&

CWH
Special weather statement, Nov 27, 3:07 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
307 PM CST SUN NOV 27 2005

KSZ099-272200-
MONTGOMERY-
307 PM CST SUN NOV 27 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR MONTGOMERY COUNTY...

AT 305 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR COFFEYVILLE...AND MOVING NORTHEAST AT 50
MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO
Local storm report, Nov 27, 3:16 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
316 PM CST SUN NOV 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             N TORONTO               37.80N 95.95W
11/27/2005  0.88 INCH        WOODSON            KS   TRAINED SPOTTER

0312 PM     HAIL             2 E INDEPENDENCE        37.23N 95.68W
11/27/2005  1.00 INCH        MONTGOMERY         KS   LAW ENFORCEMENT

&&

CWH
Local storm report, Nov 27, 3:31 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
331 PM CST SUN NOV 27 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 PM     HAIL             7 E ALTOONA             37.53N 95.53W
11/27/2005  1.00 INCH        WILSON             KS   EMERGENCY MNGR

&&

CWH

The radar

The Tulsa radar (KINX), 149 km away, was scanning. The volume nearest the first event began at 21:30 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Wilson

When
November 27, 3:31 PM CST
Where
Wilson County, 7 mi E of Altoona
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
37.517, -95.533

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481445.